Heat, Lake
- When
- August 19, 11:00 AM CST to August 21, 6:00 PM CST
- Where
- Lake forecast zone
- Reported by
- ASOS
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees.
Strong upper level high pressure settled over the Mid-South resulting in hot temperatures and high humidity. Heat index values exceeded 110 degrees.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Strong upper level high pressure settled over the Mid-South resulting in hot temperatures and high humidity. Heat index values exceeded 110 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 19, 10:37 AM CST, 23 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1137 AM CDT Mon Aug 19 2019
.UPDATE...
Hot and humid conditions continue across the Mid-South this
morning. The heat index in Memphis at 11 am is already 100
degrees. Convection has developed this morning across Central
Mississippi near an old outflow boundary. Some of this convection
could creep into portions of North Mississippi south of Tupelo
this afternoon. Will bump up POPS in this area. Otherwise, rest of
forecast looks good.
KRM
&&
.DISCUSSION... /issued 350 AM CDT Mon Aug 19 2019/
Currently...Upper level high pressure is centered over Texas with
surface high pressure along the Atlantic seaboard. A few clouds
cover the TN River valley and NE MS this morning otrw clear skies
persist along with light winds. Temps range from the lower to mid
70s. Surface dewpoints have climbed a bit more in the last 24 hrs
and are mainly in the lower 70s.
Today through Wednesday...Upper level high pressure will build
over the region through mid week. Expect hot and humid conditions
with highs in the mid 90s and afternoon heat index values
reaching or exceeding 105 degrees. A heat advisory will be issued
through Wednesday evening. Little relief expected at night with
overnight lows in the mid to upper 70s. Isolated thunderstorms
will develop this afternoon and quickly dissipate with loss of
heating this evening. A shortwave moving over the upper ridge and
into the Plains overnight will likely trigger an MCS that all the
CAMs are forecasting to move south into northern sections of the
Mid-South late Tuesday afternoon. Since all the CAMs are in lock
step and the synoptic models support this scenario have increased
pops to likely across NE AR...the MO Bootheel and NW TN Tuesday
afternoon and will introduce a slight chance pop Tuesday evening
to cover any remnants. A few strong to severe storms are possible
across northern sections with damaging wind the main threat. The
upper ridge start to weaken slightly on Wednesday but not before
another hot and humid day. Expect isolated to scattered
thunderstorms by the afternoon.
Thursday and Friday...An mid level trough will push through the
Great Lakes and send a cold front toward the region. Upper level
heights will also weaken with weak troughing developing aloft. As
a result rain chances will be on the increase during this period.
Temps will be slightly cooler due to clouds and precip.
Saturday and Sunday...By Saturday morning the surface front
should bisect the area. The ECMWF is more aggressive with moving
the front south during the weekend while the GFS lifts it back
north more quickly. The ECMWF version could bring some lower
dewpoints well south into the area. Either way weak upper level
ridging will try to rebuild into the area so precip chances should
diminish. High temps will be in the upper 80s to around 90.
SJM
&&
.AVIATION...
12Z TAF Issuance
Mainly VFR conditions expected this TAF cycle. Scattered
SHRA/TSRA expected to develop after 20Z with greatest coverage
south of the I-40 corridor. Will continue with VCSH at
KMEM/KMKL/KJBR in the mid afternoon-early evening hours. Will go
with VCTS at KTUP given higher expected coverage. Low temp-
dewpoint spreads so will include tempo 4-5 BR toward 12Z Tuesday.
Winds generally southerly at less than 7 knots.
GW
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Wednesday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory until 8 PM CDT Wednesday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Wednesday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT Wednesday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Mon Aug 19 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 413 AM CDT Mon Aug 19 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A heat advisory is in effect for the entire Mid-South. Afternoon and early evening heat indices of 105 degrees or greater are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A heat advisory is in effect through Wednesday evening. Afternoon and early evening heat indices of 105 degrees or greater are expected. A few strong to severe storms are possible across Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee Tuesday afternoon and evening. Damaging wind will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The national radar mosaic for the moment the first event began.
19 heat. Local standard time, as filed.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
Heat index values reached or exceeded 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852786, 852787, 852788, 852789, 852790, 852791, 852792, 852793, 852794, 852795, 852796, 852797, 852798, 852799, 852800, 852801, 852802, 852803, 852804.